Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 53, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 2, 2000, 7:38 PM EDT for Bronx County, New York. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 7:38 PM EDT (23:38 UTC)
- Expired
- Jun 2, 2000, 8:30 PM EDT
- In force
- 52 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Bronx County, NY
The radar
The Brookhaven radar (KOKX), 89 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:50 PM EDT | Thunderstorm Wind 52 E | Bronx, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 3:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
579
WUUS51 KOKX 022338
SVRNYC
NYC005-030030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
738 PM EDT FRI JUN 2 2000
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
IN SOUTHEASTERN NEW YORK STATE...
BRONX...
* UNTIL 830 PM EDT...
* AT 738 PM A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF
EAST TREMONT IN EXTREME EAST CENTRAL BERGEN COUNTY...MOVING
SOUTHEAST AT 40 MPH.
* BASED ON THIS MOVEMENT...THE SEVERE THUNDERSTORM SHOULD BE IN
THE VICINITY OF...
CO-OP CITY...EAST TREMONT AROUND 745 PM...
HAIL TO THE SIZE OF 3/4 INCH AND WIND GUSTS TO 70 MPH CAN BE
EXPECTED IN THE WARNED AREA.
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.
LAT...LON 4080 7392 4082 7379 4086 7381 4087 7377
4089 7379 4089 7382 4091 7385 4092 7391
4088 7389What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:40 PM EDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jun 2, 2:40 PM EDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 240 PM EDT FRI JUN 2 2000 SEVERE WX EXPTD ACRS PORTIONS OF FA LT THIS AFTN INTO THIS EVENING AS SQLN APPROACHES. PRIMARY THREAT STILL APPEARS WL BE DAMAGING WND GUSTS ALTHO TORRENTIAL RAINS CAPABLE OF PRODUCING FLASH FLG SEEMS LKLY. OTRW...BASICALLY STILL LOOKG FOR UNCOMFORTABLE HEAT AND HUMIDITY TO GIVE WAY TO CONSIDERABLY COOLER AND DRIER WX THIS WEEKEND. A SPECIAL 18Z SOUNDG IS IN THE PROCESS OF BEING TAKEN. MARINE...WNDS SHLD RCH SCA CRIT BY A BIT LTR THIS EVENING AS GRAD TIGHTENS SO SCA WL CONT. WRKZFP NOT AVBL ATTM. SVR TSTM WATCH MAY NOT BE ISSUED UNTIL AROUND 4 PM EDT FOR MY FA...THIS AFT COORD WITH SPC. FEEL IT BEST TO HOLD ZONE ISSUANCE UNTIL THAT TIME UNLESS SOMETHING ELSE COMES UP. .OKX...NONE.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:25 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 65 min |
| Jun 2, 6:50 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 40 min |
| Jun 2, 7:04 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 56 min |
| Jun 2, 7:42 PM EDT | Severe Thunderstorm Warning | OKX | New York | 63 min |
| Jun 2, 7:42 PM EDT | Severe Thunderstorm Warning | OKX | Richmond | 63 min |
| Jun 2, 7:42 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Queens | 63 min |
| Jun 2, 7:55 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 65 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.